Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 24, 2016, 6:41 PM EDT for Centre County, Huntingdon County, Mifflin County, Pennsylvania. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2016, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 24, 2016, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Centre County, PA, Huntingdon County, PA, Mifflin County, PA
The radar
The State College radar (KCCX), 45 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:42 PM EDT | TSTM WND DMG | Boalsburg, PA | TREES DOWN |
| Jul 24, 7:12 PM EDT | TSTM WND DMG | Pleasant Gap, PA | TREES DOWN ON UPPER COLEVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WUUS51 KCTP 242241
SVRCTP
PAC027-061-087-242345-
/O.NEW.KCTP.SV.W.0041.160724T2241Z-160724T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT.
* AT 640 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BOALSBURG...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STATE COLLEGE...AARONSBURG...WHIPPLE DAM STATE PARK...
CENTRE HALL...MILROY...PINE GROVE MILLS...PLEASANT GAP...
REEDSVILLE...POTTERS MILLS...POE VALLEY STATE PARK...ALFARATA...
REEDS GAP STATE PARK...MILLHEIM...HOUSERVILLE...WOODWARD...
BELLTOWN...LEMONT...COBURN...SPRING MILLS AND SEVEN MOUNTAINS.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 72 TO 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4067 7790 4086 7790 4092 7727 4085 7736
4070 7735 4069 7729 4068 7731 4065 7741
TIME...MOT...LOC 2240Z 269DEG 36KT 4077 7780
HAIL...<.75IN
WIND...60MPH
$$
KF1 follow-up statement
337
WWUS51 KCTP 242314
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT SUN JUL 24 2016
PAC061-242322-
/O.CAN.KCTP.SV.W.0041.000000T0000Z-160724T2345Z/
HUNTINGDON PA-
714 PM EDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGDON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4066 7766 4088 7765 4092 7727 4085 7736
4070 7735 4069 7729 4068 7731 4065 7741
TIME...MOT...LOC 2312Z 266DEG 24KT 4090 7758 4066 7758
$$
PAC027-087-242345-
/O.CON.KCTP.SV.W.0041.000000T0000Z-160724T2345Z/
CENTRE PA-MIFFLIN PA-
714 PM EDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN CENTRE AND NORTHEASTERN MIFFLIN COUNTIES...
AT 712 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRING MILLS TO REEDSVILLE...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT LOCALIZED DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...BELLTOWN...MILROY...REEDSVILLE...POTTERS MILLS...
POE VALLEY STATE PARK...ALFARATA...REEDS GAP STATE PARK...COBURN...
MILLHEIM...SPRING MILLS...SEVEN MOUNTAINS...AARONSBURG...
WAGNER AND SIGLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4066 7766 4088 7765 4092 7727 4085 7736
4070 7735 4069 7729 4068 7731 4065 7741
TIME...MOT...LOC 2312Z 266DEG 24KT 4090 7758 4066 7758
HAIL...<.75IN
WIND...60MPH
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:28 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 24, 5:28 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service State College PA 528 PM EDT SUN JUL 24 2016 .SYNOPSIS... High pressure will move over and east of the region today, paving the way for a frontal system that will approach overnight and Monday. High pressure will return for mid week. It will remain warm throughout the period. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MCV and assoc convection moving through sw Pa is the main concern early this evening. Enhanced westerly flow on s flank of this feature is supporting near severe radar velocity signatures across western Pa at 2040Z and linear extrapolation brings the threat into the Laurel Highlands arnd 22Z. Will paint the highest pops over Laurels early this evening, tapering off to the east in anticipation of the convection drying up as it moves east. The overnight will become muggy with the threat for additional sct showers and thunderstorms, but the various models are in wide disagreement on where and when the highest threat will be. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Monday looks hazy hot and humid with dewpoints well up in the 60s and possibly even lower 70s over the southeast where the combination of heat and humidity warrants a heat advisory for the warmest hours of the afternoon. A weak cold front will provide enhanced convergence in an increasingly unstable airmass leading to the threat for some strong storms, especially in the afternoon when the SREF and GEFS pump CAPEs up to between 1500-2000J with a not unimpressive LLJ sliding into the forecast area. Any rain Monday will be very welcome, but probably not enough to put a dent in the widespread dry conditions we have been experiencing for the last several weeks. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Big story in the extended fcst is the expected heat wave lasting into early in the upcoming week, as the axis of the subtropical ridge briefly shifts from the plains to the northeast conus. Anomalous upper lvl ridging building over PA should bring hot and mainly dry wx this weekend, as warm temps aloft suppress convection. Some modest cooling appears likely by Tue/Wed of next week behind weak cold front. However, temps still likely to remain somewhat abv normal within a generally zonal flow. Midweek weather looks dry again, with just low pops for isolated tstms. Fri looks to be the next higher chance for tstm impacts areawide as another cool front progged to move through. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Adjusted thunderstorm fcst for JST and AOO. While convective complex will likely weaken some, circulation center will likely produce some gusty winds and brief heavy rain with thunder. Earlier discussion below. Widespread VFR will continue into the overnight. Increasing chances for showers and thunderstorms this evening into the overnight will bring the chance for localized restrictions developing at terminals that become affected by the precipitation. A cold front/weak boundary will across the Great Lakes tonight and through PA on Monday. This will bring additional showers and thunderstorms into Monday evening, and perhaps into very early Tues morning. Some of the storms Monday afternoon and evening could be locally severe. High pressure returns for mid-week. OUTLOOK... TUE-WED...AM fog poss. Otherwise VFR. THU-FRI...Mainly VFR. SCT PM SHRA/TSRA. && .CLIMATE... Record high in both IPT and MDT for today is 96F. Current high temp forecast for both locations is 94F. Considering the maxes of the past few days, the very dry soil and likely lack of thick high clouds today we could easily tie or nudge those records later this afternoon. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 3 PM to 8 PM EDT Monday for PAZ027-028-035- 036-056>059-063>066. && SYNOPSIS...La Corte NEAR TERM...Fitzgerald/La Corte SHORT TERM...La Corte LONG TERM...Lambert/Gartner AVIATION...La Corte/Martin CLIMATE...La Corte/Martin
Hazardous weather outlook, Jul 24, 2:26 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 PM EDT SUN JUL 24 2016 PAZ004>006-010>012-017>019-024>026-033-034-037-041-042-045-251830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- 226 PM EDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY INTO EARLY MONDAY EVENING ALONG AND AHEAD OF A COLD FRONT. LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ035-251830- FULTON- 226 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT FROM 3 PM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY INTO EARLY MONDAY EVENING ALONG AND AHEAD OF A COLD FRONT. LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ027-028-036-056>059-063>066-251830- MIFFLIN-JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 226 PM EDT SUN JUL 24 2016 ...HEAT ADVISORY IN EFFECT FROM 3 PM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY INTO EARLY MONDAY EVENING ALONG AND AHEAD OF A COLD FRONT. LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-049>053-251830- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 226 PM EDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MONDAY INTO EARLY MONDAY EVENING ALONG AND AHEAD OF A COLD FRONT. LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 1:46 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL LOGANVILLE 39.86N 76.71W
07/23/2016 E1.00 INCH YORK PA PUBLIC
&&
EVENT NUMBER CTP1601718
EVANEGOSpecial weather statement, Jul 24, 5:24 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT SUN JUL 24 2016
PAZ017-024-033-242215-
CLEARFIELD PA-SOMERSET PA-CAMBRIA PA-
524 PM EDT SUN JUL 24 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CLEARFIELD...SOMERSET...
AND CAMBRIA COUNTIES UNTIL 615 PM EDT...
AT 521 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SANDY TO NEAR NORTHERN CAMBRIA TO NEAR HOMER
CITY TO NEAR SCOTTDALE. MOVEMENT WAS EAST AT 40 MPH.
VERY HEAVY RAIN IS EXPECTED.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
NUMEROUS REPORTS OF DOWNED TREES HAVE BEEN RECEIVED FROM WESTERN
PENNSYLVANIA WHEN THIS LINE MOVED THROUGH THE AREA.
LOCATIONS IMPACTED INCLUDE...
ELIM...WESTMONT...JOHNSTOWN...CLEARFIELD...EBENSBURG...PORTAGE...
NANTY-GLO...BELMONT...WINDBER...DUBOIS...SANDY...ROCKTON...
OGLETOWN...JEROME...JEFFRIES...GALLITZIN...DALE...SOUTHMONT...
NORTHERN CAMBRIA AND HASTINGS.
LAT...LON 4011 7918 4034 7901 4072 7880 4113 7880
4120 7877 4122 7865 4125 7865 4122 7810
4115 7804 4112 7811 4104 7806 4096 7808
4096 7817 4075 7838 4072 7835 4051 7854
4037 7856 4031 7864 4008 7874 4008 7926
TIME...MOT...LOC 2121Z 289DEG 47KT 4104 7875 4079 7882 4052 7906 4014
7960
GARTNERSpecial weather statement, Jul 24, 6:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN JUL 24 2016
PAZ017>019-027-242315-
MIFFLIN PA-SOUTHERN CENTRE PA-NORTHERN CENTRE PA-CLEARFIELD PA-
612 PM EDT SUN JUL 24 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD...CENTRE...
AND MIFFLIN COUNTIES UNTIL 715 PM EDT...
AT 610 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLACK MOSHANNON STATE PARK...MOVING EAST AT 25 MPH. OTHER STORMS ARE
FORMING JUST TO THE NORTHWEST OF THIS STORM.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
STATE COLLEGE...BELLEFONTE...MILESBURG...SNOW SHOE...CENTRE HALL...
BLACK MOSHANNON STATE PARK...PLEASANT GAP...POTTERS MILLS...
POE VALLEY STATE PARK...BALD EAGLE STATE PARK...CLARENCE...
PARK FOREST VILLAGE...MONUMENT...MOSHANNON...PORT MATILDA...
STORMSTOWN...HOUSERVILLE...JULIAN...LEMONT AND MADISONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4111 7767 4110 7764 4077 7740 4073 7802
4098 7828 4111 7775
TIME...MOT...LOC 2210Z 240DEG 49KT 4088 7810
MARTINSpecial weather statement, Jul 24, 6:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT SUN JUL 24 2016
PAZ024-025-033-034-242315-
BEDFORD PA-BLAIR PA-SOMERSET PA-CAMBRIA PA-
619 PM EDT SUN JUL 24 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD...BLAIR...
SOMERSET...AND CAMBRIA COUNTIES UNTIL 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR EHRENFELD TO SCALP LEVEL. MOVEMENT WAS EAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
PORTAGE...HOLLIDAYSBURG...WINDBER...QUEEN...LAKEMONT...
ST. CLAIRSVILLE...CRESSON...CANOE CREEK STATE PARK...CLAYSBURG...
OGLETOWN...ROYER...GALLITZIN...SALIX-BEAUTY LINE PARK...
DUNCANSVILLE...LILLY...NEW ENTERPRISE...PAINT...SCALP LEVEL...
MARTINSBURG AND WILLIAMSBURG.
LAT...LON 4020 7890 4049 7872 4049 7813 4045 7814
4030 7826 4022 7824 4017 7814 4012 7816
4009 7820
TIME...MOT...LOC 2218Z 275DEG 32KT 4043 7876 4027 7887
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:26 PM EDT | Heat Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Fulton and 11 more | 28 hr |
| Jul 24, 5:24 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 51 min |
| Jul 24, 6:12 PM EDT | Special Weather Statement | CTP | Centre | 63 min |
| Jul 24, 6:19 PM EDT | Special Weather Statement | CTP | Blair | 56 min |
| Jul 24, 7:06 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 54 min |
| Jul 24, 7:45 PM EDT | Special Weather Statement | CTP | Dauphin, Perry | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.